Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Fingernails disfigured?
Watch this 
View More Posts Ignore
My right hand thumbnail is gross. It is raised in a horizontal wavy way like speed bumps. My other thumb and 2 fingernails have slight raised wavy areas too but hardly noticeable. My GP said this is not uncommon in someone who had a lung event.

Anyone else have fingernail probs since their P.E.?
Posted on 01/14/08, 06:40 pm
21 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Pulmonary Embolism. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 01/15/08  12:38am
" mine have developed ridges in almost all of them. some worse than others. could it be from the medicine? "
View More Posts Ignore
Reply #2 - 01/16/08  8:18pm
" I have a lot of ridges in mine too now. I didn't even consider the medicine doing it!!! "
View More Posts Ignore
Reply #3 - 01/18/08  3:35pm
" I hate my nails and hands, so I avoid looking at them at all costs, but yes, my thumb nails have developed these really pronounced ridges and I've got some lesser ridges on a few other nails.

Between the continuing hair loss and the weird nails, I'm quite the vision of loveliness. At least I can count on my decent personality. But even that's getting a little questionable. I CANNOT WAIT TO BE OFF COUMADIN. Ok, it's not that bad. But some days, I just want to be a cool chick with decent hair who's not picking lettuce off her sandwiches. "
View More Posts Ignore
Reply #4 - 01/19/08  12:39pm
" I'm going to ask my GP (next time I see her) to refer me to a dermatologist re: this problem.

My ridges are so high on the one thumb I wonder if I can just file it down? It just seems to be a glob of thick nail. "
View More Posts Ignore
Reply #5 - 01/22/08  9:02am
" I have noticed my nails now have the horizontal waves. Oh well--one more thing to add to the list of "fun from PE". I do want to comment on rmb regarding hair loss--is this something to look forward to from being on coumadin as well? Please say it isn't so..I already had thinning hair before being on coumadin--I don't need any help in that area! "
View More Posts Ignore
Reply #6 - 01/22/08  4:33pm
" Hair loss was one of the potential side effects listed when I got the drug materials while in the hospital. I donít know that it impacts everyone on warfarin, but it started for me a few weeks after I went on the drug. It seems to have gotten progressively worse every time they up the dosage. I'm up to 15mgs a day due to consistently low INR and within the last two weeks, I am seeing clumps of hair on my pillow, in my towel, my hands when I rinse shampoo out of my hair. I am starting to be able to see my scalp through my hair in some places. I used to make fun of bald guys who couldnít accept their hair loss and just ďownĒ it. Karma is a funny thingÖ

I have no idea if my hair will grow back once I'm off the coumadin. I donít know if thereís anything I can do to stop it right now. I do know it's so shallow and superficial to be affected by this but I just feel so entirely unattractive right now. Itís not that Iím a beauty queen by any stretch of the imagination, but I want to look like myself at some point again and feel comfortable with who I am physically. My husband thinks I look fine, but honestly, since the PE, I feel gross, most of which is psychological, Iím sure, but bald spots ainít helping the situation.

Supposedly, I'm off coumadin the beginning of March. I get tested next Monday to see if being on 15mgs for the last three weeks finally bumps my INR up past 2. Itís amazing that since the end of September, shortly after my PE, I have never had an INR above 2. So, this is like the final push to obtain therapeutic levels. If my INR is still low, they may take me off of the coumadin all together because they said they will not prescribe me more than 15mgs a day. If they take me off, then they need to figure out if I'm close enough to my 6 months post PE where no drug is needed or if they'll give me something else (Lovenox maybe?) for the last few weeks. All will be revealed.

I feel like such a jerk for worrying about my hair. And for feeling sorry for myself. I mean, SERIOSLY. I guess itís all just part mourning who you used to be. You guys are wonderful to put up with my whining and my ridiculously long posts!

Rachelle "
View More Posts Ignore
Reply #7 - 01/22/08  8:28pm
" rmb, have you had a repeat ct? are your clots gone? Just wondering. and about the hair loss its totally understandable!! I was on coumadin a month and I lost lots of hair! So I understand. I was freaking about it!! Well anyways good luck with the INR and hopefully it will be fine!! "
View More Posts Ignore
Reply #8 - 01/24/08  10:11am
" No clots since the TPA that I took in the hospital blew them all to smithereens. I also had a follow up CT in November, two months after the PE, and the CT showed no new clots, even though my INR levels were not therapeutic.

The dr. is pretty confident the clots are from BC pills (all testing showed nothing genetic), so now that I'm off of those, the risk for reoccurrence is less than if I had some kind of genetic issue. That's why they may consider taking me off the Coumadin all together at this point, even though Iím not quite at 6 months.

Thanks for understanding about the hair. I had no idea how much of my identity was tied up in that part of my body. I actually did a Donald Trump swirl with my hair the other day to try to cover up my receding hair line. I thought to myself, you have reached a new low, sister. It's time to suck it up, quite the whining and accept this. Ugh... "
View More Posts Ignore
Reply #9 - 02/12/08  10:04pm
" I asked the MD today about the nail ridges, and he recomended that I start taking vitamins. Food for thought - I must be missing something. "
View More Posts Ignore
Reply #10 - 02/13/08  12:50pm
" Flipperclot, I saw my rheumatologist yesterday and his intern said he thinks it is a vitamin deficiency. Well now that makes 2 of us so onto vitamins we go. Multi of course to cover them all. "

First | Previous | Page: 1 2 3 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web